MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k#: k130293.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 18 lp low profile balloon catheter was used in a lower extremity angiogram.It was reported, during the second inflation at nominal pressure, the balloon ruptured inside a previously placed zilver flex stent.Prior to balloon inflation, laser atherectomy of in-stent restenosis was performed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile balloon catheter was returned for investigation.No damage was noted to the catheter or the hub/strain relief.The re-wrap tool was present on the catheter shaft.Leakage was noted at the proximal end.The balloon was ruptured longitudinally and is1.4cm in length.Crows feet was not detected, however this was difficult to note due to bio-material that was present.Both the catheter and balloon length were within specifications.A document-based investigation was performed.The device history record was reviewed and 3 non-conformances were noted; however, they were all scraped before the work order was processed as normal.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6860089
Report Number1820334-2017-02913
Device Sequence Number1460551
Product Code LIT
UDI-Device Identifier10827002309583
UDI-Public(01)10827002309583(17)200519(10)7926933
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-5-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1